Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Essential normality and the decomposability of homogeneous submodules


Author: Matthew Kennedy
Journal: Trans. Amer. Math. Soc. 367 (2015), 293-311
MSC (2010): Primary 47A13, 47A20, 47A99, 14Q99, 12Y05
DOI: https://doi.org/10.1090/S0002-9947-2014-06108-4
Published electronically: July 17, 2014
MathSciNet review: 3271262
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish the essential normality of a large new class of homogeneous submodules of the finite rank $ d$-shift Hilbert module. The main idea is a notion of essential decomposability that determines when a submodule can be decomposed into the algebraic sum of essentially normal submodules. We prove that every essentially decomposable submodule is essentially normal, and introduce methods for establishing that a submodule is essentially decomposable. It turns out that many submodules have this property. We prove that many of the submodules considered by other authors are essentially decomposable, and in addition establish the essential decomposability of a large new class of homogeneous submodules. Our results support Arveson's conjecture that every homogeneous submodule of the finite rank $ d$-shift Hilbert module is essentially normal.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 47A13, 47A20, 47A99, 14Q99, 12Y05

Retrieve articles in all journals with MSC (2010): 47A13, 47A20, 47A99, 14Q99, 12Y05


Additional Information

Matthew Kennedy
Affiliation: School of Mathematics and Statistics, Carleton University, 1125 Colonel By Drive, Ottawa, Ontario, Canada K1S 5B6
Email: mkennedy@math.carleton.ca

DOI: https://doi.org/10.1090/S0002-9947-2014-06108-4
Received by editor(s): May 25, 2012
Received by editor(s) in revised form: December 17, 2012
Published electronically: July 17, 2014
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society